Hi, I've been on Klonopin for roughly 3 1/2 to 4 years. I started with being prescribed .5mg in the morning and 1mg at night. Somewhere over the years I stopped the morning .5mg (really can't recall when, but it's been at least a year and a half), I had no side effects that I can recall.
In October I switched to an all around mental health clinic....psychiatrists, therapist, pharmacist, nursing staff,
open clinic, group therapies, and even a crisis center with optional inpatient treatment. It's pretty much a mental health one stop shop!! I've been very happy with change until recently....
My previous psychiatrist had me at 300mg of Effexor XR, it was my nightmare drug. Instead of listening to me, the previous psychiatrist just kept raising the dose, ignoring my concerns and complaints, and convincing (against my better judgement) that I needed to take a higher dose. Needless to say he was in fact wrong and I had a monumental nervous breakdown. This lead me to my switch.
I told my new psychiatrist I wanted to go med free and see what therapy, diet, and exercise along with coping strategies was like for me (I've been medicated since November of 2008 after 3 miscarriages that year, went to go off in 2012 and was diagnosed with cancer...Needless to say my plan never happened). We agreed to titrate fully off the Effexor and would reintroduce (at a very low dose) the first AD I went on (only one that has ever worked) to stabilize me and help me in the beginnings of therapies. October through December 1st I lived in hell titrating off the Effexor.....WORST EXPERIENCE OF MY LIFE!!! I was so sick, depressed, and anxious I wanted to give up. I wanted to end my life. I lost a lot of friends. I didn't think I was strong enough. I didn't go a day without spending half of it crying. I'd go a week without showering (gross, I know!!). I hardly got out of bed. Like I said, I lived in hell. BUT I MADE IT THROUGH!!
Now my psychiatrist wants me off the Klonopin, I do as well. She told me to go from 1mg at night to .5mg at night for 1 week then stop completely. She doesn't prescribe benzo's.....EVER (I was still refilling off of my old script
) and refused to refill and do a slower less rapid titrate. I'm SUPER SENSITIVE to any and all medications...Getting on a med, jiggering a dose, lowering a dose, quitting a med. Antibiotics and pain meds are a nightmare for me (refuse to take them the side effects are too bad or make me too loopy for far too long). She knows of my sensitivity and my concerns and want for a slow titrate....Still didn't change her mind.
I realized I had one refill left for 60 pills so I decided to go against her for my best interest and do a slow taper myself. It's been exactly one week. The first night I did try cutting back to .5mg but the 50% reduction reared its ugle head the next evening. Ever since the first night I have been taking .75mg each evening.
Here is what I've experienced and also leads me to question #1 is this normal and from the Klonopin titrate (remember 1mg a day for almost 4 years)
-Can't eat...literally smelling, looking at, talking about
, and chewing food make me gag.
-Hot all the time it seems
-And my favorite......ANXIETY FROM HELL!!! I've suffered with severe anxiety and panic for over a decade and have NEVER had anxiety like this. It feels like every single part of my body is filled with this anxious, panicky, restless energy that I can't burn off and never goes away or even lets up. I feel so full of it I feel like I'm going to burst. Can't lay down and relax. My coping techniques no longer work. I feel like I can't breathe and there's a 500lb weight on my chest. That's just my all day feeling, through out the day I also have full blown attacks. I feel like I'm losing my mind and going mad!!! I've almost called 911 several times!! I freak out leaving my house or being home alone
I'm so scared. I'm trying so hard to avoid any and all triggers so I don't make how I'm already feeling worse. I'm trying to keep a positive and strong mentality, but this feels so much bigger than me. I'm losing hope that I can do this.
Any words of advice or encouragement from those who have successfully titrated off of Klonopin? Can cutting my dose by only a 1/4 do all this to me? Will each cut in dose put me through hell? How did you titrate? How long did it take to come off? I really just need some comfort and advice to provide some relief and keep me going. And anything that can make this process a titch easier to bear.
Oh, I did start taking 25mg of Vistaril to help....It's relief has been hit and miss....more miss than hit.
No one in my life understands. I feel alone and terrified. Thank you for any help!!